MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh
Catalog Number 0112980
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 03/17/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2013 - patient was diagnosed with recurrent ventral incisional hernia and left inguinal hernia thereby underwent open recurrent ventral incisional hernia repair with the implant of ventrio mesh (device 1) and left inguinal hernia repair with the implant of perfix plug (device 2).Per op notes, "a midline incision was made, ventrio mesh (device 1) was placed towards the abdominal cavity using prolene sutures.Attention to the left inguinal hernia, where a left incision was performed.A perfix plug (device 2) was placed to the abdomen using sutures." on (b)(6) 2016 - patient was diagnosed with recurrent ventral incisional hernia hereby underwent laparoscopic repair with the removal of both meshes (device 1 and 2) and implant of ventrio st mesh (device 3).Per op notes, "patient had recurrent ventral incisional hernia which had been repaired previously with two meshes.Extensive intra-abdominal adhesions were taken down.The more recent mesh (device 1 and 2) which had been placed appeared to have folded over on itself.Both meshes (device 1 and 2) were removed from the abdominal wall.A ventrio st mesh (device 3) was secured to the old mesh inferiorly using sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2013) is considered to be a best estimate.This emdr represents the bard perfix plug (device 2).An additional supplemental emdr was submitted to represent the ventrio mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PerFix Plug
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50078391
Report Number1213643-2026-00969
Device Sequence Number18696902
Product Code FTL
UDI-Device Identifier00801741016684
UDI-Public(01)00801741016684(17)180428(10)HUXC1509
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Catalogue Number0112980
Device Lot NumberHUXC1509
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale